Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 17, 2008, 1:39 AM CDT for 4 counties in Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2008, 1:39 AM CDT (06:39 UTC)
- Expired
- Apr 17, 2008, 2:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 1:50 AM CDT | HAIL 1.75 | 4 Nnw Copeland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 12:03 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 170640 SVRDDC KSC055-057-069-081-170730- /O.NEW.KDDC.SV.W.0012.080417T0639Z-080417T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 139 AM CDT THU APR 17 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS. WEST CENTRAL FORD COUNTY IN SOUTHWEST KANSAS. SOUTHERN GRAY COUNTY IN SOUTHWEST KANSAS. NORTHEASTERN HASKELL COUNTY IN SOUTHWEST KANSAS. * UNTIL 230 AM CDT * AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF TICE...OR 7 MILES NORTH OF SUBLETTE...MOVING EAST AT 31 MPH. * LOCATIONS IMPACTED INCLUDE... TICE... COPELAND... MONTEZUMA... THE HAGGARD ELEV... ENSIGN... RURAL RESIDENCES OF NORTHEASTERN HASKELL...SOUTHERN FINNEY... SOUTHERN GRAY AND WESTERN FORD COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR HASKELL COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT THURSDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3787 10016 3751 10014 3748 10086 3772 10099 TIME...MOT...LOC 0639Z 260DEG 27KT 3759 10074 $$ 18
2 follow-up statements
000 WWUS53 KDDC 170659 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 157 AM CDT THU APR 17 2008 KSC055-057-069-081-170730- /O.CON.KDDC.SV.W.0012.000000T0000Z-080417T0730Z/ FINNEY KS-GRAY KS-FORD KS-HASKELL KS- 157 AM CDT THU APR 17 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR NORTHEASTERN HASKELL...WEST CENTRAL FORD...SOUTHERN GRAY AND SOUTH CENTRAL FINNEY COUNTIES... AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF MONTEZUMA...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... COPELAND... MONTEZUMA... CIMARRON... THE HAGGARD ELEV... ENSIGN... RURAL RESIDENCES OF NORTHEASTERN HASKELL...SOUTHERN FINNEY... SOUTHERN GRAY AND WESTERN FORD COUNTIES. AT 150 AM GOLF BALL SIZE HAIL WAS REPORTED 4 MILES NORTH OF COPELAND BY A TRAINED SPOTTER. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT THURSDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3787 10016 3751 10014 3748 10086 3772 10099 TIME...MOT...LOC 0657Z 264DEG 25KT 3761 10053 $$ 18
000 WWUS53 KDDC 170730 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 230 AM CDT THU APR 17 2008 KSC055-057-069-081-170740- /O.EXP.KDDC.SV.W.0012.000000T0000Z-080417T0730Z/ FINNEY KS-GRAY KS-FORD KS-HASKELL KS- 230 AM CDT THU APR 17 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL...WEST CENTRAL FORD...SOUTHERN GRAY AND SOUTH CENTRAL FINNEY COUNTIES EXPIRES AT 230 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHEASTERN HASKELL...SOUTHERN FINNEY... SOUTHERN GRAY AND WESTERN FORD COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT THURSDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3787 10016 3751 10014 3748 10086 3772 10099 TIME...MOT...LOC 0730Z 264DEG 25KT 3763 10024 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:20 PM CDT, 10 hours 19 minutes earlier.
Area forecast discussion, Apr 16, 3:20 PM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT WED APR 16 2008 .DISCUSSION... DAYS 1-2... H25 JET WAS DIVING SOUTH ACROSS THE PACIFIC NORTHWEST INTO NM BEFORE TURNING NORTHEAST THROUGH NE AND INTO CANADA. JET STREAK OF 110KTS WAS FOUND INTO EASTERN SD. HEIGHT FALLS OF 80 METERS IN ADVANCE OF APPROACHING WESTERN TROUGH WERE SEEN ACROSS WESTERN CO WITH HEIGHT RISES OF 130 METERS INTO THE NORTHWEST CONUS. BROAD TROUGH EXTENDED FROM MT SOUTHWEST THROUGH SOUTHERN CA. H7 TEMPERATURES ACROSS THE SOUTHERN AND CENTRAL PLAINS WERE IN THE SINGLE DIGITS ABOVE 0C AT 12Z THIS MORNING. BEHIND THIS TROUGH, TEENS BELOW 0C WERE FOUND. H85 TEMPERATURES IN THE TEENS ABOVE 0C EXTENDED NORTH FROM TX INTO THE GREAT LAKES. AT THE SURFACE, 16Z ANALYSIS SHOWED A COLD FRONT EXTENDED SOUTHWEST THROUGH SOUTHERN MN SOUTH INTO NORTHERN TX. A DRYLINE EXTENDED FROM THE COLD FRONT IN THE TX PANHANDLE SOUTH THROUGH WESTERN TX. MAIN FORECAST ISSUE WILL BE THUNDERSTORM CHANCES TONIGHT AND PRECIP THURSDAY. MODELS ARE IN GOOD AGREEMENT PLACING UPPER TROUGH OVER THE ROCKIES TONIGHT. BY 12Z THU, CLOSED LOW DEVELOPS NEAR THE FOUR CORNERS REGION. ASSOCIATED S/WVS WILL MOVE ACROSS WESTERN KANSAS STARTING THIS EVENING. SURFACE LOW PRESSURE MOVES NORTHEASTERN NM THIS EVENING AS WELL. FRONT, CURRENTLY ACROSS WESTERN KS, WILL REMAIN NEARLY STATIONARY THROUGH MUCH OF THE LATE EVENING HOURS. SURFACE DEWPOINTS INCREASE INTO THE 50S ACROSS THE SOUTHEAST FA BY LATE AFTERNOON. AS A RESULT, THE LIKELIHOOD OF CONVECTION ACROSS THE EASTERN FA WILL INCREASE. GIVEN SOME CAPE WILL BE PRESENT AS FAR WEST AS DODGE CITY OVERNIGHT TONIGHT AS THE SYSTEM PROGRESSES SLOWLY EAST WITH FRONT WOBBLING A LITTLE ACROSS THE FA. LIS AHEAD OF THE FRONT ARE BELOW 0C. BULK OF INSTABILITY IS FOUND ALOFT ACROSS THE FA. FAIRLY GOOD CAP IN PLACE IN THE WARM SECTOR THROUGH EVENING. IT DOES APPEAR LIKELY THAT THUNDERSTORMS WILL BE LATER TO DEVELOP DUE TO THIS. ALSO, THESE STORMS SHOULD BE MORE ELEVATED IN NATURE GIVEN THE LACK OF DEEP SURFACE MOISTURE. GFS PLACES BAROCLINIC ZONE A BIT FURTHER NORTH BY 06Z THU THAN THE NAM WHILE THE RUC IS FURTHER NORTH THAN BOTH. THUNDERSTORM DEVELOPMENT WILL MOST LIKELY BE IN THE VICINITY OF THE ABOVE MENTIONED BAROCLINIC ZONE. GIVEN THIS, WILL LEAN MORE TOWARD THE GFS FOR TIMING. VERY IMPRESSIVE 2D FRONTOGENESIS WILL OCCUR FROM ELLIS COUNTY SOUTHWEST THROUGH SEWARD COUNTY. IN ADDITION, 305K ISENTROPIC LIFT INCREASES BETWEEN 00Z THU AND 06Z THU ACROSS MUCH OF THE FA. SPECIFIC HUMIDITY VALUES IN EXCESS OF 7 G/KG ARE ALSO PRESENT DURING THIS TIME. PW VALUES ARE ON THE ORDER OF 1 INCH ACROSS THE NE FA TO NEARLY AN INCH ACROSS THE CENTRAL FA. FURTHER WEST, NEAR THE CO BORDER, LESSER AMOUNTS ARE FOUND. GIVEN THIS, WILL INCREASE POPS ACROSS MUCH OF THE FA OVERNIGHT NIGHT. THERE WILL BE A CHANCE FOR A FEW OF THESE STORMS TO BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THURSDAY, SURFACE LOW WILL BE MOVING NORTHEAST. ISENTROPIC LIFT IS DIMINISHED BUT DOWNGLIDE DOES NOT REALLY KICK IN UNTIL LATE EVENING. SPECIFIC HUMIDITY VALUES ARE STILL FAIRLY HIGH. SOUNDINGS SHOW PLENTY OF LOW AND MID LEVEL MOISTURE AROUND BEHIND SYSTEM. WILL KEEP SHOWERS AND CLOUDS ACROSS THE FA THROUGHOUT THE DAY. FURTHER EAST, SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SLOWER TO EXIT THE FA AS THE SURFACE/UPPER LOW WILL BE CLOSER TO THAT REGION. THURSDAY NIGHT, HIGH PRESSURE WILL MOVE ACROSS THE WESTERN FA AS THE UPPER SYSTEM SLIDES INTO MO. HAVE LOWERED POPS FROM WEST TO EAST OVERNIGHT. MUCH COOLER TEMPERATURES CAN BE ANTICIPATED THURSDAY AS COLD AIR ADVECTION MOVES ACROSS FA. H5 TEMPERATURES ASSOCIATED WITH UPPER LOW ARE IN THE -20C RANGE THURSDAY ACROSS WESTERN KS. H85 READINGS IN THE SINGLE DIGITS ACROSS THE FA WITH A FEW NEAR TO JUST BELOW 0C READINGS IN EASTERN CWA OVERNIGHT THURSDAY. HAVE LOWERED HIGH TEMPERATURES A FEW DEGREES ACROSS THE CWA TO ACCOUNT FOR THIS. FRIDAY, WARM AIR ADVECTION RETURNS TO SOUTHWEST KANSAS DURING THE DAYTIME HOURS. H85 TEMPERATURES CLIMB TO THE MID TEENS ACROSS THE WEST TO THE LOWER TEENS EAST. THIS IS THANKS TO A LEE TROUGH STRENGTHENING ACROSS EASTERN CO/WESTERN KS BY EVENING. OVERALL, MOSTLY SUNNY SKIES AND LIGHT WINDS WILL BE IN STORE FOR WESTERN KANSAS. DAYS 3-7... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS TO BEGIN THE PERIOD FRIDAY NIGHT. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BEGIN COMING ASHORE IN THE PACIFIC NORTHWEST THIS WEEKEND. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT...WITH THE MOST RECENT GFS RUN COMING MORE IN LINE WITH THE ECMWF(HIRES)...INDICATING THIS SYSTEM MOVING SLOWLY EAST ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS EARLY NEXT WEEK. THIS WILL SET UP A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS BY SUNDAY AND LASTING THROUGH THE END OF THE PERIOD. NUMERICAL MODELS DO BEGIN TO DIFFER SOMEWHAT IN THE DETAILS BY TUESDAY. HOWEVER, THEY DO AGREE POINTING TO A SERIES OF S/WAVES PASSING THROUGH THE SOUTHWESTERLY FLOW ALOFT OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS WHILE THE MORE PRONOUNCED UPPER LEVEL LOW SKIRTS JUST TO OUR NORTH AND LIFTS NORTHEASTWARD INTO CANADA. A SLIGHT CHANCE FOR PRECIP MAY BE POSSIBLE AROUND THE TUESDAY TIME FRAME BUT QUESTIONABLE MOISTURE AVAILABILITY AND THE FAIRLY NORTHERN TRACK OF THE UPPER LEVEL SYSTEM TO OUR NORTH MAY LIMIT PRECIP CHANCES. WILL KEEP THINGS DRY DUE TO UNCERTAINTY THIS FAR OUT. AS FOR TEMPERATURES, A LEE SIDE TROUGH OF LOW PRESSURE WILL DEVELOP BY EARLY SATURDAY SETTING UP A LOW LEVEL SOUTHERLY FLOW ACROSS WESTERN KANSAS THROUGH THE END OF THE WEEKEND. THIS WILL ALLOW FOR A GRADUAL WARMING TREND FOR BOTH SATURDAY AND SUNDAY. TEMPERATURES AT H85 WILL RANGE FROM THE MID TEENS(C) EAST TO THE LOWER 20S(C) WEST ON SATURDAY WITH A SLIGHT INCREASE OF H85 TEMPERATURES ON SUNDAY. A COLD FRONT WILL PUSH THROUGH THE REGION MONDAY ALLOWING FOR GENERALLY COOLER TEMPERATURES THROUGH MID WEEK. && .AVIATION... A STALLED FRONTAL BOUNDARY STRETCHING FROM THE TEXAS PANHANDLE NORTHEAST INTO EASTERN KANSAS WILL MOVE VERY LITTLE DURING THE OVERNIGHT HOURS TONIGHT. RAIN SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AFTER 03Z AT OR AROUND ALL TAF SITES. EXPECT VFR CONDITIONS INITIALLY THIS EVENING SCATTERED MID TO HIGH LEVEL CLOUDS. IFR/MVFR CONDITIONS...MAINLY FOR CIGS...WILL BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS AND BECOMING MORE WIDESPREAD LATER TONIGHT AND TOWARDS MORNING IN AREAS NORTH OF THE FRONT. WINDS WILL BE NORTHEASTERLY TONIGHT WITH SPEEDS OF 15 TO 25 KTS AND GUSTY. && .PRELIMINARY POINT TEMPS/POPS... DDC 44 46 34 67 / 70 70 20 0 GCK 41 45 32 68 / 80 70 10 0 EHA 41 43 33 70 / 60 70 10 0 LBL 41 46 32 69 / 60 70 10 0 HYS 41 46 35 63 / 80 70 20 0 P28 50 53 39 63 / 60 70 40 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN30/32/32
Hazardous weather outlook, Apr 16, 3:32 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CDT WED APR 16 2008 KSZ030-031-043>046-061>066-074>081-084>090-170845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 332 AM CDT WED APR 16 2008 /232 AM MDT WED APR 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING BETWEEN 9 PM CDT AND MIDNIGHT...EAST OF A LINE FROM LA CROSSE TO JETMORE TO DODGE CITY TO ASHLAND. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS SLIGHT CHANCE OF SPOTTER ACTIVATION AFTER 9 PM CDT THIS EVENING...EAST OF LA CROSSE TO JETMORE TO DODGE CITY TO ASHLAND LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Local storm report, Apr 17, 12:36 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 8 N GARDEN CITY 38.09N 100.86W
04/17/2008 FINNEY KS LAW ENFORCEMENT
STRONG STRAIGHT LINE WINDS BLEW OVER A SEMI-TRACTOR
TRAILER TRUCK ON HIGHWAY 83, EIGHT MILES NORTH OF GARDEN
CITY.
&&
BURKELocal storm report, Apr 17, 12:40 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL DIGHTON 38.48N 100.47W
04/16/2008 M0.75 INCH LANE KS LAW ENFORCEMENT
&&
06Local storm report, Apr 17, 1:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
101 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL ULYSSES 37.58N 101.36W
04/17/2008 E0.75 INCH GRANT KS LAW ENFORCEMENT
HAIL WAS REPORTED IN THE TOWN OF ULYSSES AND JUST EAST OF
ULYSSES.
1255 AM TSTM WND DMG 2 W ULYSSES 37.58N 101.39W
04/17/2008 GRANT KS LAW ENFORCEMENT
TWO POWER POLES WERE DOWN 2 MILES WEST OF ULYSSES. THE
THE ULYSSES AIRPORT REPORTED A 46 MPH GUST.
&&
BURKESpecial weather statement, Apr 17, 1:04 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
104 AM CDT THU APR 17 2008
KSZ061-062-074-075-170645-
GRANT-HAMILTON-KEARNY-STANTON-
104 AM CDT THU APR 17 2008
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HAMILTON...KEARNY AND
STANTON COUNTIES...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KENDALL...MOVING NORTHEAST
AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3818 10176 3824 10113 3776 10109 3750 10168
3775 10201
TIME...MOT...LOC 0604Z 229DEG 26KT 3785 10141
18Special weather statement, Apr 17, 1:12 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 112 AM CDT THU APR 17 2008 KSZ044>046-064-065-170700- HODGEMAN-LANE-NESS-PAWNEE-RUSH- 112 AM CDT THU APR 17 2008 ...SIGNIFICANT WEATHER ADVISORY FOR HODGEMAN...LANE...NESS...PAWNEE AND RUSH COUNTIES... AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF BEELER...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3869 9929 3813 9913 3807 10005 3868 10060 TIME...MOT...LOC 0612Z 266DEG 42KT 3830 10015 18
Local storm report, Apr 17, 1:34 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
134 AM CDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 1 N SEWARD 38.19N 98.79W
04/17/2008 E0.88 INCH STAFFORD KS EMERGENCY MNGR
0120 AM TSTM WND GST 1 N SEWARD 38.19N 98.79W
04/17/2008 E60.00 MPH STAFFORD KS EMERGENCY MNGR
&&
BURKEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:11 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Apr 16, 11:28 PM CDT | Special Weather Statement | DDC | Pawnee | 47 min |
| Apr 16, 11:48 PM CDT | Special Weather Statement | DDC | Finney, Kearny, Lane, Scott | 42 min |
| Apr 16, 11:53 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 52 min |
| Apr 17, 12:02 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 43 min |
| Apr 17, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 40 min |
| Apr 17, 12:30 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 45 min |
| Apr 17, 12:39 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 36 min |
| Apr 17, 12:57 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 48 min |
| Apr 17, 1:04 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 41 min |
| Apr 17, 1:06 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 39 min |
| Apr 17, 1:12 AM CDT | Special Weather Statement | DDC | Hodgeman, Ness, Pawnee, Rush | 48 min |
| Apr 17, 3:48 AM CDT | Wind Advisory | DDC | Clark, Ellis, Finney, Ford, Grant, Gray and 15 more | 6 hr |
| Apr 17, 12:28 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 17 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.